Alert archive / Missouri / Flash Flood Warnings in 2005
Flash Flood Warning 41, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Nov 28, 2005, 2:39 AM CST for Cape Girardeau County, Missouri. It was in force for 111 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 28, 2005, 2:39 AM CST (08:39 UTC)
- Expired
- Nov 28, 2005, 4:30 AM CST
- In force
- 111 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Cape Girardeau County, MO
The radar
The Paducah radar (KPAH), 85 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 28, 4:00 AM CST | FLOOD | 3 W Millersville, MO | FLOODING REPORTED AT INTERSECTION OF HIGHWAYS 72 AND 350 WEST OF COMMUNITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.7 hours before the alert went out and 289 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 89 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 418 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 280839
FFWPAH
MOC031-281030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
239 AM CST MON NOV 28 2005
THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI.
* UNTIL 430 AM CST.
* AT 239 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED AS MUCH AS 1.5 TO 2 INCHES OF RAIN HAS
FALLEN IN THE WARNED AREA OVER THE PAST 2 HOURS. UP TO AN
ADDITIONAL 1 TO 1.5 INCHES OF RAIN IS POSSIBLE THROUGH 430 AM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3760 8986 3759 8970 3758 8969 3760 8961
3757 8959 3757 8953 3749 8950 3741 8943
3736 8944 3732 8951 3728 8952 3725 8950
3723 8962 3714 8976 3713 8986
$$1 follow-up statement
000
WGUS73 KPAH 280944
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
344 AM CST MON NOV 28 2005
MOC031-281030-
CAPE GIRARDEAU MO-
344 AM CST MON NOV 28 2005
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 AM CST FOR CAPE
GIRARDEAU COUNTY...
AT 344 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE AREA OF MODERATE TO HEAVY RAIN ACROSS THE WARNING AREA. AN
ADDITIONAL ONE HALF TO ONE INCH OF RAIN IS POSSIBLE WITHIN THE NEXT
HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PADUCAH KENTUCKY.
LAT...LON 3760 8985 3758 8969 3760 8961 3757 8959
3757 8953 3749 8950 3741 8943 3737 8944
3732 8951 3728 8952 3725 8950 3723 8963
3714 8977 3713 8986
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 1:03 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Nov 28, 1:03 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 103 AM CST MON NOV 28 2005 .DISCUSSION... MAIN FORECAST CONCERNS ARE PRECIP CHANCES TODAY...AND THE COOL DOWN BEHIND THE COLD FRONT. CURRENTLY SOUTHEAST MISSOURI COUNTIES ARE UNDER A TORNADO WATCH UNTIL 2 AM...REST OF THE PAH FORECAST AREA IS UNDER A TORNADO WATCH UNTIL 6 AM. LARGE AREA OF RAIN IS VERY SLOWLY MAKING ITS WAY EASTWARD...ALREADY EXTENDING ACROSS THE WESTERN HALF OF SOUTHERN ILLINOIS AND JUST STARTING TO MAKE IT INTO WEST KENTUCKY. LINE OF EMBEDDED THUNDERSTORMS EXTENDED FROM RANDOLPH COUNTY ILLINOIS TO STODDARD COUNTY MISSOURI. THUNDERSTORMS HAVE BEEN PRODUCING LOCALLY HEAVY RAINFALL...BUT DO NOT EXPECT ANYTHING OVERNIGHT INTO EARLY TOMORROW BUT LOCALIZED MAINLY URBAN WATER PROBLEMS AT BEST. GFS IS FASTER THAN THE NAM PUSHING THE PRE FRONTAL PRECIP/COLD FRONT THROUGH THE PAH FORECAST AREA TODAY INTO THIS EVENING. GFS HAS A BETTER HANDLE ON CURRENT PRECIP LOCATION...SO WILL LEAN TOWARD THE GFS SOLUTION. GFS SHOWS DECENT QPF STILL ACROSS THE PAH FA THROUGH 18Z...ESPECIALLY EAST OF THE MISSISSIPPI RIVER...THEN QUICKLY ENDS PRECIP WEST TO EAST THIS AFTERNOON. CURRENT GRIDS HANDLE THIS WELL AND WILL ONLY MAKE MINOR CHANGES. WINDS WILL REMAIN GUSTY DURING THE MORNING HOURS...BACKING OFF BY LATE AFTERNOON. QUIET AND MUCH COOLER WEATHER CAN BE EXPECTED BEHIND THE FRONT LATE TONIGHT LASTING INTO WEDNESDAY NIGHT AS HIGH PRESSURE BUILDS IN FROM THE SOUTHWEST. BOTH GFS AND NAM INDICATE A WEAK DRY COLD FRONT MOVING ACROSS THE REGION LATE WEDNESDAY NIGHT INTO EARLY THURSDAY. THIS WILL PROVIDE A REINFORCING SHOT OF COLD AIR THAT WILL LAST INTO THE WEEKEND...KEEPING TEMPERATURES UNSEASONABLY COOL. BY SUNDAY...A RETURN OF SOUTHERLY WINDS WILL HELP TEMPERATURES REBOUND AT LEAST A LITTLE BIT. MAV/MET BOTH INDICATE MORNING HIGHS TODAY...WITH FALLING TEMPERATURES IN THE AFTERNOON. FOR TONIGHT AND BEYOND...USED A MAV/MET BLEND. MADE ONLY MINOR TWEAKS TO THE EXTENDED. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && RST
Hazardous weather outlook, Nov 27, 12:38 PM CST, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1238 PM CST SUN NOV 27 2005 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...PINCKNEYVILLE...WEST FRANKFORT...MCLEANSBORO... CARMI...CARBONDALE...MURPHYSBORO...HERRIN...HARRISBURG... SHAWNEETOWN...JONESBORO...VIENNA...GOLCONDA...ELIZABETHTOWN... CAIRO...MOUND CITY...METROPOLIS...FORT BRANCH...PETERSBURG... POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT...HICKMAN... CLINTON...BARDWELL...WICKLIFFE...PADUCAH...MAYFIELD...SMITHLAND... BENTON...MURRAY...MARION...EDDYVILLE...CADIZ...PRINCETON... MORGANFIELD...DIXON...MADISONVILLE...HOPKINSVILLE...HENDERSON... OWENSBORO...CALHOUN...GREENVILLE...ELKTON...PERRYVILLE... MARBLE HILL...CAPE GIRARDEAU...JACKSON...PIEDMONT...VAN BUREN... DONIPHAN...POPLAR BLUFF...BLOOMFIELD...SIKESTON...CHARLESTON... NEW MADRID 1238 PM CST SUN NOV 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND A HIGH PROBABILITY OF THUNDERSTORMS TONIGHT. THERE IS A SLIGHT RISK THAT THE THUNDERSTORMS TONIGHT WILL BECOME SEVERE. BECAUSE OF INCREASING WIND SPEEDS ALOFT...THE PRIMARY THREAT FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS. THESE WIND FIELDS WILL ALSO SUPPORT THE POSSIBILITY OF ISOLATED TORNADOES. HEAVY RAIN AND HAIL CANNOT BE RULED OUT WITH THE STRONGEST STORMS. THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT AND ORGANIZE AS THEY TRACK EAST OVER SOUTHERN MISSOURI DURING THE EVENING HOURS. SEVERE WEATHER WILL BE POSSIBLE ACROSS SOUTHEAST MISSOURI DURING THE ENTIRE NIGHT...WHILE THE BEST CHANCE FOR SEVERE WEATHER EAST OF THE MISSISSIPPI RIVER WILL BE MAINLY AFTER 900 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE TRACKING EAST ACROSS SOUTHEAST ILLINOIS... SOUTHWEST INDIANA AND WESTERN KENTUCKY ON MONDAY MORNING. THERE IS A SLIGHT RISK THAT SOME OF THESE WILL REMAIN SEVERE. THE PRIMARY THREAT WILL BE DAMAGING WINDS. THE THUNDERSTORM THREAT WILL SHIFT TO THE KENTUCKY PENNYRILE BY MONDAY AFTERNOON BEFORE ENDING ACROSS THE ENTIRE AREA BY MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS WESTERN AREAS BY LATE EVENING AND ACROSS THE REMAINDER OF THE AREA OVERNIGHT. BECAUSE THUNDERSTORMS WILL BE MOVING AT 55 TO 65 MPH...SPOTTERS SHOULD BE PREPARED TO BE IN PLACE AND ACTIVATED AS SOON AS THUNDERSTORMS MOVE INTO THE COUNTY UPSTREAM. MTF
In the hours before
Local storm report, Nov 27, 11:01 PM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1101 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG BRIAR 36.64N 90.96W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
SEVERAL TREES DOWN ON HWY. 160 NEAR BRIAR.
&&
DLLLocal storm report, Nov 27, 11:54 PM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1154 PM CST SUN NOV 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 3 W BRIAR 36.64N 91.02W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
1 HOUSE DESTROYED
&&
DLLLocal storm report, Nov 28, 12:27 AM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
1227 AM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 3 W BRIAR 36.64N 91.02W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
*** 1 FATAL *** 1 HOUSE DESTROYED.
&&
DLLSpecial weather statement, Nov 28, 1:07 AM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 107 AM CST MON NOV 28 2005 MOZ076-087-111-114-280800- CAPE GIRARDEAU MO-NEW MADRID MO-PERRY MO-SCOTT MO- 107 AM CST MON NOV 28 2005 ...STRONG WIND GUSTS POSSIBLE WITH LINE OF STORMS MOVINIG TOWARD MISSISSIPPI RIVER... AT 105 AM...A LINE OF SHOWERS AND THUNDERSTORMS...INCLUDING SOME STRONG STORMS...STRETCHED FROM NEAR PERRYVILLE...TO JUST WEST OF SIKESTON...TO NEAR BERNIE. THE LINE WAS MOVING EAST AT 20 MPH...AND WILL BE MOVING THROUGH PERRY COUNTY...AND INTO CAPE...SCOTT...AND NEW MADRID COUNTIES...THROUGH 200 AM. WHILE THE LINE WAS MOVING EAST AT 20 MPH...INDIVIDUAL STORMS WERE RACING TO THE NORTHEAST AT 45 TO 50 MPH. THIS ENHANCES THE THREAT OF DAMAGING WINDS AS THE STORMS MOVE TOWARD THE MISSISSIPPI RIVER. DANGEROUS LIGHTNING AND LOCALLY HEAVY RAIN ARE ALSO POSSIBLE WITH THIS INCOMING LINE OF STORMS. REMEMBER A TORNADO WATCH IS IN EFFECT UNTIL 200 AM.
Local storm report, Nov 28, 2:11 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
211 AM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TSTM WND GST MORLEY 37.04N 89.61W
11/28/2005 60 MPH SCOTT MO LAW ENFORCEMENT
&&
DLLLocal storm report, Nov 28, 2:23 AM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
223 AM CST MON NOV 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND DMG 3 W BRIAR 36.64N 91.02W
11/27/2005 RIPLEY MO LAW ENFORCEMENT
*** 1 FATAL *** 1 LARGE 2 STORY HOUSE DESTROYED. ONE 74
YEAR OLD MALE LIVING ON SECOND FLOOR DIED. TWO
INDIVIDUALS LIVING ON FIRST FLOOR NOT INJURED. TIME OF
EVENT ESTIMATED BETWEEN 1035 PM AND 1100 PM CST.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 10:33 PM CST | Severe Thunderstorm Warning | PAH | Ripley | 57 min |
| Nov 27, 11:22 PM CST | Severe Thunderstorm Warning | PAH | Butler | 68 min |
| Nov 27, 11:35 PM CST | Severe Thunderstorm Warning | PAH | Wayne | 55 min |
| Nov 28, 12:20 AM CST | Severe Thunderstorm Warning | PAH | Bollinger, Stoddard | 55 min |
| Nov 28, 1:12 AM CST | Severe Thunderstorm Warning | PAH | New Madrid, Scott, Stoddard | 63 min |
| Nov 28, 1:31 AM CST | Flash Flood Warning | PAH | Wayne | 119 min |
| Nov 28, 2:13 AM CST | Severe Thunderstorm Warning | PAH | Cape Girardeau | 32 min |
| Nov 28, 2:14 AM CST | Severe Thunderstorm Warning | PAH | New Madrid | 46 min |
Nearby
Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.